MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST W/ ECHO; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST W/ ECHO; SURGICAL MESH
Catalog Number 5955810
Medical Device Problem Codes Defective Device (2588); Material Deformation (2976); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Unspecified Infection (1930); Disability (2371); Obstruction/Occlusion (2422)
Date of Event 11/21/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient including permanent injury, surgical intervention, infection and hernia recurrence.The instructions-for-use supplied with the device lists hernia recurrence, adhesions, infection and inflammation as possible complications.In regards to the infection, the warning section of the ifu states "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the mesh.An unresolved infection may require removal of the prosthesis." no lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol ventralight st w/echo (device #1).An additional emdr was submitted to represent the bard/davol phasix mesh (device #2).Should additional information be provided, a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that on or about (b)(6) 2014, the patient was implanted with a non-bard davol mesh to repair an umbilical hernia.On or about (b)(6) 2015, the patient underwent an additional surgery; a bard/davol ventralight st w/echo positioning system was implanted in an attempt to repair the recurrent ventral hernia defect.Upon entering the abdomen, the surgeon noted there was a recurrent hernia defect with incarcerated omentum.Adhesions were taken down.On or about (b)(6) 2019, the patient underwent surgery to remove the infected mesh and a bard/davol phasix was implanted in an attempt to repair the recurrent ventral hernias.Upon entering the abdomen, the surgeon noted the presence of a complex partial bowel obstruction.The mesh had become matted to the small bowel and omentum.Extensive adhesions were lysed and the complex partial small bowel obstruction was released.The infected mesh was removed.It is alleged that the mesh products caused serious injury and had to be removed via invasive surgery.Attorney alleges that the patient experienced and/or continues to experience pain, inflammation, nausea, vomiting, diarrhea, chills, loss of appetite, severe pain and suffering, which have impaired plaintiff¿s activities of daily living.It also alleged that the patient is at a higher risk of severe complications during an abdominal surgery, to the extent that future abdominal operations might not be feasible.Attorney also alleges past, present, and future damages, physical disability, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.It is further alleged that the patient experienced mental anguish, emotional distress and also that the device was defective.

Brand Name
VENTRALIGHT ST W/ ECHO
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key10456820
Report Number1213643-2020-07711
Device Sequence Number14443160
Product Code FTL
UDI-Device Identifier00801741031786
UDI-Public(01)00801741031786
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K122436
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2019
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5955810
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2020
Initial Report FDA Received Date08/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;